MAUDE Adverse Event Report: COOK INC COOK AIRWAY EXCHANGE CATHETER; LRC CHANGER, TUBE, ENDOTRACHEAL

COOK INC COOK AIRWAY EXCHANGE CATHETER; LRC CHANGER, TUBE, ENDOTRACHEAL
Model Number N/A
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, or unavailable.Phone: (b)(6).Occupation: unknown.Pma/510(k) #: exempt.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that while using a cook airway exchange catheter during a tube exchange, plastic parts were found inside the catheter during flushing.The product was not inspected prior to use, as it is a daily use product.Additional information has been requested regarding event details and patient demographics, but is not available at the time of this report.
 
Event or Problem Description
It was reported in additional information received on 31mar2019 that the particles were noticed after the exchange procedure was completed and that the particles were found to be stuck on the device.The device was returned for evaluation on 02apr2019, and it was found during preliminary analysis that the catheter and balloon were split in addition to red particles that were noted upon visual examination.The back end was slightly flared, indicating a fitting should be present.It was also noted during the investigation that the device returned was not a cook device.A request to return the correct device was made to the customer.It was later reported on 10apr2019 that the device involved in the incident was not a cook product.A device from another manufacturer was returned by the customer in cook outer packaging by mistake.The device will be returned to the customer.Therefore, this event is not reportable under fda 21 cfr part 803 as the reported device is not manufactured or marketed by cook.
 
Additional Manufacturer Narrative
Additional information: event and concomitant medical products.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
COOK AIRWAY EXCHANGE CATHETER
Common Device Name
LRC CHANGER, TUBE, ENDOTRACHEAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8448382
Report Number1820334-2019-00753
Device Sequence Number355037
Product Code LRC
UDI-Device Identifier00827002058804
UDI-Public(01)00827002058804(17)200517(10)7920952
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/17/2020
Device Model NumberN/A
Device Catalogue NumberC-CAE-19.0-83
Device Lot Number7920952
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/02/2019
Initial Date Received by Manufacturer 03/08/2019
Supplement Date Received by Manufacturer03/31/2019
Initial Report FDA Received Date03/25/2019
Supplement Report FDA Received Date04/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1